Alert archive / New York / Frost Advisories in 2006

Frost Advisory 2, NWS Albany, NY

May 7, 2006Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this frost advisory at May 7, 2006, 4:06 PM EDT for Saratoga County, Warren County, Washington County, New York. It took effect at May 8, 2006, 3:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 7, 2006, 4:06 PM EDT (20:06 UTC)
In effect from
May 8, 2006, 3:00 AM EDT
Expired
May 8, 2006, 6:00 AM EDT
In force
3 hr
Issued by
NWS Albany, NY

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 072006
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT SUN MAY 7 2006


NYZ041-043-083-084-081000-
/O.NEW.KALY.FR.Y.0002.060508T0700Z-060508T1000Z/
NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
406 PM EDT SUN MAY 7 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 AM EDT MONDAY FOR
NORTHERN SARATOGA...WASHINGTON AND SOUTHEASTERN WARREN COUNTIES.

WITH THE SKY MOSTLY CLEAR TO PARTLY CLOUDY AND THE WIND
LIGHT...TEMPERATURES WILL DIP TO MIDDLE 30S LATE TONIGHT. THERE
WILL BE SCATTERED FROST OVER THE ADVISORY AREA FROM ABOUT 3 AM TO
6 AM. THE TEMPERATURE WILL RISE TO THE UPPER 30S SHORTLY AFTER 6
AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NAS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 7, 3:29 PM EDT, 37 minutes earlier.

Area forecast discussion, May 7, 3:29 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT SUN MAY 7 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE OVER THE REGION...WILL BE BUILDING EAST
OVERNIGHT. BATCH OF CLOUDS OVER THE GREAT LAKES SIGNALING THE
ONSET OF SOME WEAK WARM ADVECTION. BATCH OF CLOUDS SHOULD TEND TO
DRY UP THROUGH THE NIGHT...BUT SOME CLOUDINESS WILL SKIRT THROUGH
THE ADIRONDACKS AND AREAS WELL NORTH OF THE MOHAWK VALLEY.  UPPER
SYSTEM SOUTH OF THE REGION WILL TRACK OFF THE MID ATLANTIC COAST
TONIGHT AND TOMORROW. DRY ATMOSPHERE OVER THE REGION...ALONG WITH
MOSTLY CLEAR SKY AND LIGHT SOUTH TO SOUTHEAST WINDS TOWARD
MORNING...WILL REULT IN TEMPERATURES FALLING TO AROUND 40 IN
WARMER SPOTS AND MID TO UPPER 30S IN COLDER SPOTS...UPPER 20S AND
LOWER 30S IN SOME PARTS OF THE ADIRONDACKS. ISSUING A FROST
ADVISORY FOR THE SAME AREAS AS LAST NIGHT FOR TEMPERATURES IN THE
MID 30S.

BOUNDARY LAYER TEMPERATURES WARM THROUGH MONDAY AND TUESDAY...AS A
LITTLE BIT OF FLAT NORTHERN STREAM UPPER RIDGING BUILDS IN...SO
TEMPERATURES GETTING A LITTLE BIT ABOVE NORMAL...DEPENDING ON HOW
MUCH MID/HIGH CLOUDINESS CAN BUILD IN FROM THE SYSTEM TO OUR
SOUTH. GUIDANCE STILL SUGGESTS MOST OF THE MOISTURE AND ENERGY
STAYS SOUTH AND EAST...BUT SOME OF THE FRONTOGENESIS AND MIDLEVEL
MOISTURE PARAMETERS SUGGEST RAIN CHANCES A LITTLE FURTHER NORTH
AND WEST. SO...WITH SOME INCONSISTENCIES IN SOURCES OF
GUIDANCE...AND WEAKNESS OF MODEL HANDLING OF OFFSHORE OCEAN
STORMS...KEEPING SLIGHT CHANCES FOR MUCH OF THE REGION THROUGH
TUESDAY NIGHT AND WEDNESDAY. WITH THE LIGHT ONSHORE FLOW...SOME
QUESTION ABOUT LOW CLOUD COVER TUESDAY NIGHT AND
WEDNESDAY...ESPECIALLY FROM THE HUDSON VALLEY ON EAST...BUT
GENERALLY AROUND NORMAL TEMPERATURES...BUT BEST CHANCES FOR LESS
CLOUD COVER AND ABOVE NORMAL IN WESTERN AREAS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
STILL LOTS OF INCONSISTENCIES IN LONG RANGE GUIDANCE. UPPER CUT
OFF LOW PRESSURE OFFSHORE BUILDS EAST BY THE END OF THE WEEK. A
NEW UPPER CUT OFF SLOWLY BUILDS EAST THROUGH THE GREAT LAKES...AND
WITH THE POTENTIAL DEEP SOUTHERLY AND SOUTHEASTERLY FLOW OVER OUR
REGION...AND PROXIMITY TO UPPER DYNAMICS...SOME HEAVY RAIN
POTENTIAL. WOULD LIKE TO SEE RUN TO RUN CONSISTENCY BEFORE
LATCHING ONTO THIS SCENARIO. MJO BEGINNING TO BECOME MORE
ACTIVE...EMERGING INTO PHASE 7...AND EVETUALLY WILL TREND TO PHASE
8 BY THE END OF THE WEEK...SUPPORTING GENERAL LOW PRESSURE IN THE
EASTERN U.S. ACKNOWLEDGING RAIN CHANCES IN EXTENDED...BUT SLIGHT
SHIFT SOUTH IN TRACK OF UPPER AND SURFACE FEATURES...WOULD CONFINE
MOST CLOUD COVER AND RAIN CHANCES SOUTH AND EAST OF OUR
AREA...SIMILAR TO WHAT HAS BEEN HAPPENING OVER THE LAST WEEK INTO
THE BEGINNING OF THIS WEEK. JUST SOMETHING TO WATCH.

&&

.AVIATION...
HIGH PRESSURE ANCHORED OVER SRN QUEBEC AND THE NORTHEAST WILL KEEP
THE WEATHER FAIR AND DRY THE NEXT 24 HOURS WITH VFR FLIGHT
CONDITIONS. SOME CIRRUS WILL PERSIST IN THE SCT-BKN VARIETY FROM
KALB SOUTH THROUGH 12Z MON. THE WINDS WILL LIGHT AND VARIABLE AT 5-6
KTS UNTIL SUNSET...WHEN THEY WILL BECOME CALM. S/SE WINDS OF 4-8 KTS
WILL BEGIN AROUND 15Z ON MONDAY.

&&

.FIRE WEATHER...
MOSTLY RAIN FREE CONDITIONS EXPECTED DURING THE NEXT FEW DAYS.
DAYTIME RELATIVE HUMIDITIES TOMORROW AND TUESDAY WILL BE AROUND OR
JUST BELOW 30 PERCENT...BUT WINDS WILL BE LIGHT...AND MUCH MORE
GREENING OF VEGETATION.

&&

.HYDROLOGY...
NO HYDRO CONCERNS OVER THE NEXT SEVERAL DAYS. DRY WEATHER WILL
PERSIST FOR MUCH THE HYDRO SERVICE AREA /HSA/ UNTIL THE MIDDLE OF
NEXT WEEK. A COASTAL LOW MAY BRING SOME VERY LIGHT RAIN TO THE SRN
REACHES OF THE HSA MON NIGHT INTO TUE. A MORE IMPRESSIVE SYSTEM
ASSOCIATED WITH A POTENT 500 MB CUTOFF LOW PROJECTED TO BE OVER THE
WRN GREAT LAKES REGION THU...WILL BRING SOME RAIN TO THE REGION THU
INTO FRI.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FROST ADVISORY FOR NYZ041-043-083-084 FROM 3 AM MONDAY TO 6 AM
     MONDAY.
VT...NONE.
&&

NAS/WASULA
Hazardous weather outlook, May 7, 3:49 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
349 AM EDT SUN MAY 7 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
349 AM EDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in New York, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.